Alert archive / Montana / Wind Advisories in 2007
Wind Advisory 1, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Jan 2, 2007, 4:37 AM PST for Clearwater County, Idaho County, Idaho; Flathead County, Lake County, Sanders County, Montana. It took effect at Jan 2, 2007, 12:28 PM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2007, 4:37 AM PST (12:37 UTC)
- In effect from
- Jan 2, 2007, 12:28 PM PST
- Expired
- Jan 3, 2007, 3:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Flathead County, MT, Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 71 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 0.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 650 m²/s²
- 0-3 km storm-relative helicity
- 740 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 021237 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 537 AM MST TUE JAN 2 2007 IDZ007-008-022200- /O.NEW.KMSO.WI.Y.0001.070102T2000Z-070103T0600Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 437 AM PST TUE JAN 2 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING. A STRENGTHENING PRESSURE GRADIENT AHEAD OF A STRONG PACIFIC STORM SYSTEM WILL PRODUCE SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON. THE WINDS WILL CONTINUE THROUGH TONIGHT BEFORE GRADUALLY DIMINISHING BEHIND A COLD FRONTAL PASSAGE EARLY WEDNESDAY MORNING. WINDS HAVE ALREADY DEVELOPED IN THE LOWER SALMON RIVER AREA AND WILL CONTINUE TO STRENGTHEN THROUGH THE AFTERNOON. THE STRONG SOUTHERLY WINDS WILL DEVELOP LATER THIS AFTERNOON ON THE CAMAS PRAIRIE. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$
5 follow-up statements
000 WWUS75 KMSO 021825 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1125 AM MST TUE JAN 2 2007 IDZ007-008-030630- /O.EXT.KMSO.WI.Y.0001.070103T0000Z-070103T1100Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 1025 AM PST TUE JAN 2 2007 ...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PST WEDNESDAY. A STRENGTHENING PRESSURE GRADIENT AHEAD OF A STRONG PACIFIC STORM SYSTEM WILL PRODUCE SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH THIS EVENING AND TONIGHT. THE STRONGEST WINDS WILL BE TONIGHT OVER THE CAMAS PRAIRIE. SOUTH WINDS HAVE ALREADY DEVELOPED IN THE LOWER SALMON RIVER AREA AND WILL CONTINUE TO STRENGTHEN THROUGH THE EVENING. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$
000 WWUS75 KMSO 022028 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 128 PM MST TUE JAN 2 2007 IDZ007-008-030600- /O.EXT.KMSO.WI.Y.0001.070102T2028Z-070103T1100Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 1228 PM PST TUE JAN 2 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY. A STRENGTHENING PRESSURE GRADIENT AHEAD OF A STRONG PACIFIC STORM SYSTEM WILL PRODUCE SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON AND TONIGHT. THE STRONGEST WINDS WILL BE TONIGHT OVER THE CAMAS PRAIRIE AREA. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$
000 WWUS75 KMSO 030410 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 910 PM MST TUE JAN 2 2007 MTZ003-031000- /O.EXB.KMSO.WI.Y.0001.000000T0000Z-070103T1000Z/ FLATHEAD/MISSION VALLEYS- 910 PM MST TUE JAN 2 2007 ...WIND ADVISORY IN EFFECT UNTIL 3 AM MST WEDNESDAY...MAINLY LOCATIONS NEAR FLATHEAD LAKE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM MST WEDNESDAY. A STRENGTHENING PRESSURE GRADIENT AHEAD OF A STRONG PACIFIC STORM SYSTEM IS PRODUCING SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH TONIGHT. THE STRONGEST WINDS WILL BE OVER THE FLATHEAD LAKE AREA. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$ IDZ007-008-031100- /O.CON.KMSO.WI.Y.0001.000000T0000Z-070103T1100Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 810 PM PST TUE JAN 2 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY. A STRENGTHENING PRESSURE GRADIENT AHEAD OF A STRONG PACIFIC STORM SYSTEM WILL PRODUCE SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON AND TONIGHT. THE STRONGEST WINDS WILL BE TONIGHT OVER THE CAMAS PRAIRIE AREA. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$
000 WWUS75 KMSO 030954 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 254 AM MST WED JAN 3 2007 MTZ003-031100- /O.EXP.KMSO.WI.Y.0001.000000T0000Z-070103T1000Z/ FLATHEAD/MISSION VALLEYS- 254 AM MST WED JAN 3 2007 ...WIND ADVISORY WILL EXPIRE AT 3 AM MST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 3 AM MST EARLY THIS MORNING. BREEZY SOUTHWEST WINDS OF 10 TO 20 MPH ARE EXPECTED TO CONTINUE THROUGH THE EARLY MORNING HOURS AND THEN BEGIN TO GRADUALLY SUBSIDE DURING THE LATE MORNING HOURS. $$ IDZ007-008-031100- /O.CON.KMSO.WI.Y.0001.000000T0000Z-070103T1100Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 154 AM PST WED JAN 3 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST EARLY THIS MORNING. A STRENGTHENING PRESSURE GRADIENT AHEAD OF A STRONG PACIFIC STORM SYSTEM WILL PRODUCE SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON AND TONIGHT. THE STRONGEST WINDS WILL BE TONIGHT OVER THE CAMAS PRAIRIE AREA. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$
000 WWUS75 KMSO 031056 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 356 AM MST WED JAN 3 2007 IDZ007-008-031200- /O.EXP.KMSO.WI.Y.0001.000000T0000Z-070103T1100Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 256 AM PST WED JAN 3 2007 ...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING. BREEZY SOUTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE THIS MORNING IN THE LOWER HELLS CANYON/SALMON RIVER REGION AND THE CAMAS PRAIRIE AREA WITH LOCAL GUSTS TO 40 MPH. WIDESPREAD ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED THIS MORNING AND THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Jan 2, 2:38 AM PST, 1 hour 59 minutes earlier.
Area forecast discussion, Jan 2, 2:38 AM PST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
338 AM MST TUE JAN 2 2007
.DISCUSSION...TODAY THROUGH WEDNESDAY NIGHT...MOIST AND RELATIVELY WARM
WESTERLY FLOW ALOFT CONTINUES OVER THE PACIFIC NORTHWEST AND
NORTHERN ROCKIES EARLY THIS MORNING AHEAD OF A STRONG PACIFIC
TROUGH. LATEST RADAR DATA AND SURFACE OBSERVATIONS INDICATING
THE WINTER WEATHER ADVISORY ISSUED FOR TODAY OVER NORTHWEST
MONTANA FOR SNOW AND LOCAL AREAS OF FREEZING RAIN A GOOD CALL.
DECIDED TO REMOVE THE LOWER CLARK FORK ZONE FROM THE ADVISORY WITH
PRECIPITATION MOVING NORTH OF THIS AREA DURING THE DAY. ISSUED A WIND
ADVISORY FOR THE HELLS CANYON AND CAMAS PRAIRIE AREAS FOR THIS
AFTERNOON. WIND OBSERVATIONS IN THE HELLS CANYON/SALMON RIVER
REGION INDICATING THE SOUTH WINDS HAVE ALREADY BEGUN BLOWING AND
WITH THE GRANGEVILLE TEMPERATURE HOVERING NEAR FREEZING...SUSPECT
THE STRONGER WINDS WILL MAKE IT TO THE SURFACE IN ALL AREAS BY
AFTERNOON. THE MAIN PORTION OF THE UPPER TROUGH AND THE
ASSOCIATED COLD FRONT WILL MOVE THROUGH NORTHERN IDAHO AND WESTERN
MONTANA TONIGHT. A GOOD BURST OF SNOW IS EXPECTED ALONG AND JUST
BEHIND THE FRONT TONIGHT HAS THE POTENTIAL TO BRING SIGNIFICANT
SNOWFALL TO ELEVATIONS ABOVE 4500 FEET IN THE NORTHERN CLEARWATER
MOUNTAINS EAST INTO NORTHWEST AND WEST-CENTRAL MONTANA TONIGHT.
ISSUED A WINTER STORM WATCH FOR THESE AREAS AS A RESULT. SEE
GTFWSWMSO FOR DETAILS.
NO REAL BREAK IN THE ACTION WEDNESDAY AS THE COLD FRONT STALLS
OVER WEST- CENTRAL MONTANA DURING THE AFTERNOON AND THE MOIST
SOUTHERLY FLOW AHEAD OF THE NEXT STORM SYSTEM BRINGS MORE RAIN AND
HIGHER ELEVATION SNOW TO MAINLY NORTHERN IDAHO...WEST-CENTRAL AND
SOUTHWEST MONTANA. A STRONG SURFACE LOW ASSOCIATED WITH THE NEXT
PACIFIC STORM SYSTEM IS FORECAST TO PASS OVER A LOOKOUT PASS TO
MISSOULA TO DRUMMOND LINE WEDNESDAY NIGHT...WITH MODERATE TO HEAVY
SNOW A GOOD BET IN THE HIGHER ELEVATIONS OF NORTH CENTRAL IDAHO
AND WEST- CENTRAL MONTANA. SNOW LEVELS WILL START OFF ABOVE 4000
FEET IN THE CLEARWATER MOUNTAINS AND LOWER CLARK FORK REGION AND
ABOVE 5500 FEET IN THE SOUTHERN CLEARWATERS AND BITTERROOT
RANGE...BEFORE RAPIDLY FALLING RAPIDLY FALLING THE VALLEY FLOORS
AFTER MIDNIGHT. THE MOUNTAINS OF NORTHWEST MONTANA WILL EXPERIENCE
SNOWFALL BUT MORE SIGNIFICANT SNOWFALL IS EXPECTED FARTHER TO THE
SOUTH.
THURSDAY THROUGH MONDAY...COLD AIR ALOFT CONTINUES TO FILTER INTO
THE REGION DURING THE DAY THURSDAY. THIS INSTABILITY ALONG WITH
RESIDUAL MOISTURE WILL PRODUCE SCATTERED SNOW SHOWERS FOR MOST
AREAS. A SHORT- LIVED RIDGE OF HIGH PRESSURE MOVES OVER THE AREA
ON FRIDAY BUT THE NEXT STRONG PACIFIC STORM SYSTEM MOVES INTO THE
AREA FRIDAY NIGHT AND SATURDAY. LATEST DATA INDICATING THAT THE
AIRMASS WILL REMAIN COLD AND KEEP PRECIPITATION SNOW FOR THE
VALLEYS SATURDAY AND AGAIN FOR SUNDAY...WITH SIGNIFICANT
ACCUMULATION POSSIBLE IN THE VALLEYS OF NORTHWEST AND WEST-CENTRAL
MONTANA.
&&
.AVIATION...A LOW STRATUS CLOUD DECK WILL REMAIN OVER THE AREA
THROUGH THE NIGHT AS PACIFIC MOISTURE STREAMS OVER THE REGION.
KGPI AND THE NORTHERN HALF OF TWEB ROUTE 336 WILL BE ESPECIALLY IMPACTED.
MOUNTAINS AND PASSES WILL BE OBSCURED BY CLOUDS AND LIGHT PRECIPITATION.
FREEZING RAIN WILL ALSO AFFECT THE VALLEYS OF NORTHWEST MONTANA
THIS MORNING... MAKING RUNWAY SURFACES AT KMSO AND KGPI SLICK.
PLEASE SEE APPROPRIATE TAFS AND TWEBS FOR FURTHER INFORMATION.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT
ABOVE 4500 FEET FOR KOOTENAI/CABINET REGION-LOWER CLARK
FORK REGION-WEST GLACIER REGION.
WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR
FLATHEAD/MISSION VALLEYS-KOOTENAI/CABINET REGION-WEST
GLACIER REGION.
WINTER STORM WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING
ABOVE 4500 FEET FOR POTOMAC/SEELEY LAKE REGION.
ID...WIND ADVISORY FROM NOON TODAY TO 10 PM PST THIS EVENING FOR
LOWER HELLS CANYON/SALMON RIVER REGION-OROFINO/GRANGEVILLE
REGION.
WINTER STORM WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT
ABOVE 4500 FEET FOR NORTHERN CLEARWATER MOUNTAINS.
&&
CHURCHHazardous weather outlook, Jan 1, 1:49 PM PST, 14 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 249 PM MST MON JAN 1 2007 IDZ005>010-MTZ001>007-043-021200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 249 PM MST MON JAN 1 2007 /149 PM PST MON JAN 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEST-SOUTHWEST FLOW ALOFT WILL DIRECT MOISTURE INTO THE AREA TONIGHT. COLD AIR TRAPPED AT THE LOWER ELEVATIONS SETS UP THE POTENTIAL FOR FREEZING PRECIPITATION IN THE VALLEYS OF NORTHWEST MONTANA TONIGHT. AREAS OF ACCUMULATING SNOW WILL ALSO BE POSSIBLE...MAINLY OVER THE HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE POTENTIAL FOR FREEZING PRECIPITATION CONTINUES FOR THE VALLEYS OF NORTHWEST MONTANA ON TUESDAY. ANOTHER PACIFIC SYSTEM WILL BE IMPACTING THE REGION TUESDAY NIGHT. IN THE CAMAS PRAIRIE AREA OF NORTH-CENTRAL IDAHO...SOUTH WINDS WILL BE INCREASING AND BECOME QUITE GUSTY TUESDAY NIGHT. ACCUMULATING SNOW CAN BE EXPECTED ACROSS MUCH OF THE MOUNTAINOUS REGIONS OF WESTERN MONTANA AND THE IDAHO PANHANDLE TUESDAY NIGHT AND INTO WEDNESDAY MAKING TRAVEL ACROSS THE PASSES MORE DIFFICULT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 3:57 AM PST | Winter Storm Watch | MSO | Clearwater | 9 hr |
| Jan 2, 1:26 PM PST | Heavy Snow Warning | MSO | Clearwater, Idaho | 9 hr |
| Jan 2, 1:26 PM PST | Snow Advisory | MSO | Flathead, Granite, Lake, Lincoln, Missoula, Powell and 1 more | 18 hr |
Nearby
Wind Advisories in Montana, 2007Wind Advisories in Idaho, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.